Universidad Complutense de Madrid
E-Prints Complutense

Dissipative mechanism of a semilinear higher order parabolic equation in R-N

Impacto

Downloads

Downloads per month over past year

Rodríguez Bernal, Aníbal and Cholewa, Jan W. (2012) Dissipative mechanism of a semilinear higher order parabolic equation in R-N. Nonlinear Analysis: Theory, Methods & Applications, 75 (8). pp. 3510-3530. ISSN 0362-546X

[img] PDF
Restringido a Repository staff only

348kB

Official URL: http://www.sciencedirect.com/science/article/pii/S0362546X12000168


URLURL Type
http://www.sciencedirect.com/Publisher


Abstract

It is known that the concept of dissipativeness is fundamental for understanding the asymptotic behavior of solutions to evolutionary problems. In this paper we investigate the dissipative mechanism for some semilinear fourth-order parabolic equations in the spaces of Bessel potentials and discuss some weak conditions that lead to the existence of a compact global attractor. While for second-order reaction-diffusion equations the dissipativeness mechanism has already been satisfactorily understood (see Arrieta et al. (2004), doi:10.1142/S0218202504003234), for higher order problems in unbounded domains it has not yet been fully developed. As shown throughout the paper, one of the main differences from the case of reaction-diffusion equations stems from the lack of a maximum principle. Thus we have to rely here on suitable energy estimates for the solutions. As in the case of second-order reaction-diffusion equations, we show here that both linear and nonlinear terms have to collaborate in order to produce dissipativeness. Thus, the dissipative mechanisms in second-order and fourth-order equations are similar, although the lack of a maximum principle makes the proofs more difficult and the results not as complete.
Finally, we make essential use of the sharp results of Cholewa and Rodriguez-Bernal (2012), doi:10.1016/j.na.2011.08.022, on linear fourth-order equations with a very large class of linear potentials.


Item Type:Article
Uncontrolled Keywords:Initial value problems for higher order parabolic equations; Semilinear parabolic equations; Critical exponents; Asymptotic behavior of solutions; Attractors; Reaction-diffusion equations; Locally uniform-spaces; Unbounded-domains; Evolution-equations; Attractors; Systems; Nonlinearities
Subjects:Sciences > Mathematics > Functions
ID Code:17656
Deposited On:15 Jan 2013 09:41
Last Modified:12 Dec 2018 15:07

Origin of downloads

Repository Staff Only: item control page